MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN TRIFUSION CV CATHETER; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN TRIFUSION CV CATHETER; CHRONIC CATHETERS
Catalog Number 0609270
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow up report will be submitted as applicable.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, the patient underwent a catheter placement procedure using the hickman trifusion central venous catheter.During the procedure, the plastic piece covering the connection point between the tunneler and the catheter reportedly slid off the tunneler and traveled down the catheter beneath the patient¿s skin, resulting in a foreign body left inside the patient.It was further reported that the patient experienced discomfort with the tunneled line.The current patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 27fr trifusion t/l catheter was returned for evaluation.Visual, microscopic visual evaluations were performed on the returned device.The distal end of the sheath appeared to be fractured as the end appeared to be missing material pieces.The edges of the distal tip appeared to be uneven as it appeared as an upside down v.Therefore, the investigation is confirmed for device dislodged or dislocated and identified fracture and material separation.However, it is inconclusive for the reported migration issue as supporting evidence for the reported migration is not available.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, e1, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent a catheter placement procedure using the hickman trifusion central venous catheter.During the procedure, the plastic piece that covers the connection point between the tunneler and the catheter reportedly slid off the tunneler and traveled down the catheter beneath the patient¿s skin, resulting in a foreign body left inside the patient.It was further reported that the patient experienced discomfort with the tunneled line, and a foreign body was removed from the patient.The current status of the patient is unknown.

Brand Name
HICKMAN TRIFUSION CV CATHETER
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24495000
Report Number3006260740-2026-01337
Device Sequence Number18801216
Product Code LJS
UDI-Device Identifier00801741036545
UDI-Public(01)00801741036545(17)260331(10)REJR3880
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number0609270
Device Lot NumberREJR3880
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown